Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 148, NWS Nashville, TN

June 13, 2004Sumner County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 2004, 4:59 PM CDT for Sumner County, Wilson County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 4:59 PM CDT (21:59 UTC)
Expired
Jun 13, 2004, 5:45 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Sumner County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 11:40 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1101 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 132159
SVRBNA
TNC165-189-132245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
500 PM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMNER COUNTY IN TENNESSEE
  WILSON COUNTY IN TENNESSEE

* UNTIL 545 PM CDT

* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF GREEN HILL...OR 4 MILES
  SOUTHEAST OF NASHVILLE...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREEN HILL AROUND 515 PM CDT
  HENDERSONVILLE AROUND 520 PM CDT
  GALLATIN AROUND 545 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

LAT...LON 3633 8629 3604 8603 3604 8643 3638 8671
          3663 8650 3663 8624

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:30 AM CDT, 7 hours 29 minutes earlier.

Area forecast discussion, Jun 13, 9:30 AM CDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CDT SUN JUN 13 2004

.DISCUSSION...
ATMOSPHERE WORKED UP PRETTY GOOD YESTERDAY SO NOT QUITE AS UNSTABLE.
CURRENTLY SOME CONVECTION TO NW AND S MOVING TOWRDS US. WILL KEEP AN
EYE ON. AT LEAST NO OUTFLOW BOUNDARY BARRELLING DOWN AT US LIKE
YESTERDAY.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Jun 13, 5:30 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN JUN 13 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-141030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT JUN 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON THROUGH
EARLY EVENING. IT IS POSSIBLE THAT ISOLATED SEVERE WEATHER MAY OCCUR
WITH THESE STORMS, PRIMARILY IN THE FORM OF DAMAGING STRAIGHT LINE
WINDS, ALTHOUGH MOST OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW
SEVERE CRITERIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN
MONDAY AND TUESDAY, WITH A LESSER CHANCE OF CONVECTIVE ACTIVITY
DURING SUBSEQUENT DAYS. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT
FORESEEN, THERE IS THE CHANCE THAT A FEW CELLS MAY DEVELOP INTO
SEVERE STORMS DURING THIS PERIOD, WITH MONDAY AND TUESDAY PROVIDING
THE GREATEST CHANCE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH STORM SPOTTERS AND
EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS ON A DAILY BASIS
IN THE EVENT THAT ISOLATED SEVERE STORMS DEVELOP IN YOUR AREA.

ROSE

In the hours before

Local storm report, Jun 13, 3:12 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
06/13/2004                   BENTON             TN   LAW ENFORCEMENT

            WIDESPREAD TREES DOWN...SOME ON TOP OF HOUSES. ALSO
            UNKNOWN DAMAGE OCCURRED TO WAL-MART STORM IN CAMDEN.

&&

STEIGERWALDT
Local storm report, Jun 13, 3:25 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     WAVERLY                 36.09N 87.79W
06/13/2004                   HUMPHREYS          TN   LAW ENFORCEMENT

            TREES AND POWER LINES BLOWN DOWN IN WEST AND SOUTHWEST
            PARTS OF THE COUNTY...REPORTED BY COUNTY SHERIFF.

&&

STEIGERWALDT
Local storm report, Jun 13, 4:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
437 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     KINGSTON SPRINGS        36.10N 87.10W
06/13/2004                   CHEATHAM           TN   AMATEUR RADIO

            POWER OUTAGES AND 2 INCH LIMBS DOWN

&&

MAG
Local storm report, Jun 13, 4:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     1 N FRANKLIN            35.94N 86.84W
06/13/2004                   WILLIAMSON         TN   AMATEUR RADIO

            MEDIUM SIZED TREES DOWN ALONG FRANKLIN-BRENTWOOD CITY
            LIMITS

&&

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:03 PM CDTSevere Thunderstorm WarningOHXLewis42 min
Jun 12, 7:11 PM CDTSevere Thunderstorm WarningOHXGiles34 min
Jun 12, 7:15 PM CDTSevere Thunderstorm WarningOHXMaury45 min
Jun 13, 11:34 AM CDTSevere Thunderstorm WarningOHXBenton, Stewart56 min
Jun 13, 11:58 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys62 min
Jun 13, 12:14 PM CDTSevere Thunderstorm WarningOHXMontgomery61 min
Jun 13, 12:52 PM CDTSevere Thunderstorm WarningOHXBenton38 min
Jun 13, 1:00 PM CDTTornado WarningOHXBenton, Humphreys45 min
Jun 13, 1:14 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson61 min
Jun 13, 1:44 PM CDTSevere Thunderstorm WarningOHXWayne46 min
Jun 13, 2:20 PM CDTSevere Thunderstorm WarningOHXBenton55 min
Jun 13, 2:24 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne61 min
Jun 13, 2:43 PM CDTTornado WarningOHXBenton62 min
Jun 13, 3:01 PM CDTTornado WarningOHXHumphreys59 min
Jun 13, 3:12 PM CDTSevere Thunderstorm WarningOHXHouston63 min
Jun 13, 3:15 PM CDTSevere Thunderstorm WarningOHXPerry45 min
Jun 13, 3:30 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis45 min
Jun 13, 3:39 PM CDTSevere Thunderstorm WarningOHXDickson51 min
Jun 13, 4:07 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson53 min
Jun 13, 4:12 PM CDTSevere Thunderstorm WarningOHXCheatham48 min
Jun 13, 4:29 PM CDTSevere Thunderstorm WarningOHXDavidson61 min
Jun 13, 5:23 PM CDTSevere Thunderstorm WarningOHXRutherford37 min
Jun 13, 5:30 PM CDTSevere Thunderstorm WarningOHXTrousdale60 min
Jun 13, 5:47 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson43 min
Jun 13, 6:00 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford60 min
Jun 13, 6:02 PM CDTSevere Thunderstorm WarningOHXSmith58 min
Jun 13, 6:10 PM CDTSevere Thunderstorm WarningOHXDeKalb50 min
Jun 13, 6:26 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam64 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.